Alert archive / Michigan / Frost Advisories in 2015
Frost Advisory 6, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at Sep 30, 2015, 1:30 PM EDT for 9 counties in Michigan. It took effect at Oct 1, 2015, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2015, 1:30 PM EDT (17:30 UTC)
- In effect from
- Oct 1, 2015, 2:00 AM EDT
- Expired
- Oct 1, 2015, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Gaylord, MI
Counties Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Kalkaska County, MI, Missaukee County, MI, Montmorency County, MI, Oscoda County, MI, Otsego County, MI, Roscommon County, MI
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 5.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -151 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
565 WWUS73 KAPX 301730 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 130 PM EDT WED SEP 30 2015 MIZ008-015-010130- /O.NEW.KAPX.FR.Y.0006.151001T0600Z-151001T1300Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 130 PM EDT WED SEP 30 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. * TEMPERATURE...READINGS WILL DROP TO THE 29 TO 36 DEGREE RANGE IN LOW LYING AREAS...AWAY FROM LAKES. AREAS OF FROST WILL RESULT. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. SENSITIVE VEGETATION SHOULD BE PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SMD
3 follow-up statements
395 WWUS73 KAPX 302330 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 730 PM EDT WED SEP 30 2015 MIZ008-015-011300- /O.CON.KAPX.FR.Y.0006.151001T0600Z-151001T1300Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 730 PM EDT WED SEP 30 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... * TEMPERATURE...READINGS WILL DROP TO THE 29 TO 36 DEGREE RANGE IN LOW LYING AREAS...AWAY FROM LAKES. AREAS OF FROST WILL RESULT. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. SENSITIVE VEGETATION SHOULD BE PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
212 WWUS73 KAPX 010011 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 811 PM EDT WED SEP 30 2015 MIZ016-017-022-023-027>029-033-034-011300- /O.EXA.KAPX.FR.Y.0006.151001T0600Z-151001T1300Z/ EMMET-CHEBOYGAN-OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA- MISSAUKEE-ROSCOMMON- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...GAYLORD... ATLANTA...KALKASKA...GRAYLING...MIO...LAKE CITY...HOUGHTON LAKE 811 PM EDT WED SEP 30 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. * TEMPERATURE...READINGS WILL DROP TO THE 30 TO 36 DEGREE RANGE IN LOW LYING AREAS...AWAY FROM LAKES. AREAS OF FROST WILL RESULT. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. SENSITIVE VEGETATION SHOULD BE PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIZ008-015-011300- /O.CON.KAPX.FR.Y.0006.151001T0600Z-151001T1300Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 811 PM EDT WED SEP 30 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... * TEMPERATURE...READINGS WILL DROP TO THE 29 TO 36 DEGREE RANGE IN LOW LYING AREAS...AWAY FROM LAKES. AREAS OF FROST WILL RESULT. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. SENSITIVE VEGETATION SHOULD BE PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JZ
705 WWUS73 KAPX 010754 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 354 AM EDT THU OCT 1 2015 MIZ008-015>017-022-023-027>029-033-034-011300- /O.CON.KAPX.FR.Y.0006.000000T0000Z-151001T1300Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-OTSEGO-MONTMORENCY-KALKASKA- CRAWFORD-OSCODA-MISSAUKEE-ROSCOMMON- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...GAYLORD...ATLANTA...KALKASKA...GRAYLING... MIO...LAKE CITY...HOUGHTON LAKE 354 AM EDT THU OCT 1 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...READINGS WILL DROP TO THE 29 TO 36 DEGREE RANGE IN LOW LYING AREAS...AWAY FROM LAKES. AREAS OF FROST WILL RESULT. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. SENSITIVE VEGETATION SHOULD BE PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at Sep 30, 1:30 PM EDT, 0 minutes earlier.
Area forecast discussion, Sep 30, 1:30 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
130 PM EDT WED SEP 30 2015
.NEAR TERM...(THROUGH TONIGHT)
ISSUED AT 125 PM EDT WED SEP 30 2015
HIGH IMPACT WEATHER: FROST.
SYNOPTIC PATTERN AND OBSERVATIONS:
EARLY AFTERNOON ANALYSIS...STRONG HIGH PRESSURE OVER THE ONTARIO AND
QUEBEC BORDER IS PRETTY MUCH LODGED IN PLACE...DUE TO LOW PRESSURE
MOVING THROUGH THE NEW ENGLAND ATLANTIC COAST...AND HURRICANE
JOAQUIN NEAR THE BAHAMAS. THIS WAS RESULT IN A TIGHT PRESSURE
GRADIENT ACROSS THE GREAT LAKES...LEADING TO BRISK AND COOL EASTERLY
WINDS WITH GUSTS 20-25 KNOTS. LAKE EFFECT CLOUDS FROM OFF LAKE HURON
THIS MORNING...STUCK UNDER A PROMINENT INVERSION SEEN ON THE 12Z APX
SOUNDING...HAVE PRETTY MUCH ERODED THROUGH THE DAY...MIXED INTO AN
OVERALL VERY DRY COLUMN. CLOUDS WERE HOWEVER HANGING ON RATHER TOUGH
ACROSS PORTIONS OF ALCONA...IOSCO AND ARENAC COUNTIES...DUE TO A
MUCH LONGER FETCH OFFERING MORE MOISTURE. TEMPERATURES WERE IN THE
MIDDLE TO UPPER 50S MOST AREAS.
SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER:
PATTERN CHANGES VERY LITTLE THROUGH TONIGHT...AND AM EXPECTING A
VERY SIMILAR NIGHT TO LAST NIGHT. SAME GRADIENT LINGERS OVER THE
REGION WITH MANY AREAS CONTINUING TO SEE AT LEAST SOME WIND...AS
WELL AS REDEVELOPING LAKE CLOUDS OFF LAKE HURON LATE TONIGHT. WINDS
JUST TURN SLIGHTLY MORE EAST...AND MAYBE MOST ALL OF NE LOWER SEEING
THIS CLOUD INTO TOMORROW MORNING. STRONGEST WINDS ALONG THE COAST OF
NE LOWER. THE LOW LYING AREAS AWAY FROM NE LOWER WILL BE MOST
PROTECTED FROM THE WIND...AND WILL LIKELY SEE LOW TEMPS FALLING INTO
THE 34-36F RANGE. PATCHY FROST WILL BE LIKELY IN THESE AREAS. FOLKS
HERE WILL WANT TO BE PROACTIVE AND COVER SENSITIVE VEGETATION. THE
WEAKEST GRADIENT WILL BE IN EASTERN UPPER..WITH LOWS FALLING INTO
THE UPPER 20S AND LOWER HALF OF THE 30S. WILL ISSUE A FROST ADVISORY
THERE...FOLKS WILL DEFINITELY NEED TO COVER VEGETATION. CONVERSELY
IN NE LOWER...TEMPERATURES WILL ONLY BOTTOM OUT IN THE 40S IN MUCH
OF NE LOWER (LOWER 50S COASTLINE) DUE TO THE WIND/CLOUDS. THIS WILL
RESULT IN A LARGE TEMPERATURE RANGE ACROSS THE REGION AGAIN...AS
MUCH AS 25 DEGREES (JUST LIKE LAST NIGHT).
&&
.SHORT TERM...(THURSDAY THROUGH FRIDAY NIGHT)
ISSUED AT 324 AM EDT WED SEP 30 2015
HIGH IMPACT WEATHER POTENTIAL: PATCHY FROST POSSIBLE.
A LARGE AREA OF HIGH PRESSURE CENTERED OVER THE UPPER GREAT LAKES
WILL CONTINUE TO PRODUCE MOSTLY CLEAR SKIES...SLIGHTLY BELOW NORMAL
TEMPERATURES...AND GUSTY NORTHEASTERLY WINDS...ESPECIALLY DURING THE
AFTERNOON HOURS THROUGH THE REMAINDER OF THE WEEK AND POSSIBLY INTO
THE WEEKEND. THESE GUSTY WINDS WILL MOST LIKELY CAUSE SOME DANGEROUS
SWIMMING CONDITIONS ON SOME LAKE HURON BEACHES. FROST POTENTIAL
CONTINUES TO SEEM LESS LIKELY WITH THE PRESSURE GRADIENTS STILL A
BIT TIGHT OVER NORTHERN MICHIGAN BETWEEN THE AFOREMENTIONED HIGH
PRESSURE TO THE NORTH AND AN AREA OF DEVELOPING LOW PRESSURE OVER
THE EASTERN SEABOARD OF THE UNITED STATES. DAYTIME TEMPERATURES WILL
RUN ONLY IN THE 50S...WHICH WILL SEEM EVEN COOLER WITH THE GUSTY
WINDS. LOW TEMPERATURES WILL BE IN THE MID 30S TO LOW 40S.
&&
.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 324 AM EDT WED SEP 30 2015
THE NEXT CHANCES FOR PRECIPITATION WILL BE DURING THE WEEKEND WITH A
WEAK AREA OF LOW PRESSURE OVER THE EASTERN COAST OF THE UNITED
STATES RETROGRADING TOWARDS THE GREAT LAKES REGION. MODELS ARE IN
DISAGREEMENT WITH DIFFERENT SCENARIOS PLAYING OUT WITH TROPICAL
STORM JOAQUIN NOW IN THE PICTURE. REGARDLESS....WE CAN EXPECT
INCREASED CLOUDINESS AND PRECIPITATION CHANCES SUNDAY INTO
MONDAY...POSSIBLY EVEN LONGER. DAYTIME HIGHS WILL BE IN THE 50S TO
NEAR 60 AND LOWS IN THE 40S. STILL A BIT OF UNCERTAINTY WITH EXACTLY
HOW THE END OF THE WEEKEND AND INTO THE BEGINNING OF THE WORK WEEK
WILL GO EXACTLY. HOPEFULLY THE MODELS BEGIN TO HAVE SOME CONSISTENCY
SOONER RATHER THAN LATER.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 125 PM EDT WED SEP 30 2015
...BRISK NORTHEAST WINDS...
STRONG HIGH PRESSURE OVER THE ONTARIO AND QUEBEC BORDER WILL TRY AND
EDGE EASTWARD OVER THE NEXT SEVERAL DAYS...INTO STUBBORN LOW
PRESSURE MOVING THROUGH THE NEW ENGLAND ATLANTIC COAST...AND
HURRICANE JOAQUIN. THIS WILL RESULT IN A TIGHT PRESSURE GRADIENT
ACROSS THE GREAT LAKES...LEADING TO BRISK AND COOL EASTERLY WINDS
WITH GUSTS 20-25 KNOTS THIS AFTERNOON...AND FOR THE NEXT FEW
AFTERNOONS. OUTSIDE OF SOME VFR LAKE CLOUDS OVERNIGHT AND INTO THE
MORNING COMING OFF THE LAKES...SKIES WILL BE MOSTLY CLEAR. LESS
CLOUDS EXPECTED ACROSS TVC/MBL.
&&
.MARINE...
ISSUED AT 125 PM EDT WED SEP 30 2015
STRONG HIGH PRESSURE OVER THE ONTARIO AND QUEBEC BORDER WILL TRY AND
EDGE EASTWARD OVER THE NEXT SEVERAL DAYS...INTO STUBBORN LOW
PRESSURE MOVING THROUGH THE NEW ENGLAND ATLANTIC COAST...AND
HURRICANE JOAQUIN. THIS WILL RESULT IN A TIGHT PRESSURE GRADIENT
ACROSS THE GREAT LAKES...LEADING TO GUSTY AND COOL EASTERLY WINDS
WITH CHOPPY WAVES...ESPECIALLY ALONG THE NE LOWER COAST. SMALL CRAFT
ADVISORIES ARE ALREADY POSTED FOR MOST OF THE NEARSHORE WATERS.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 2 AM TO 9 AM EDT THURSDAY FOR MIZ008-015.
BEACH HAZARDS STATEMENT UNTIL MIDNIGHT EDT TONIGHT FOR MIZ017-
018-024-030-036.
LH...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR LMZ323-342-
344>346.
LS...NONE.
&&
UPDATE...SMD
NEAR TERM...SMD
SHORT TERM...TJL
LONG TERM...TJL
AVIATION...SMD
MARINE...SMDHazardous weather outlook, Sep 30, 4:19 AM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 419 AM EDT WED SEP 30 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-010830- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 419 AM EDT WED SEP 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED THROUGH TONIGHT...ALONG THE NORTHERN AND CENTRAL LAKE HURON COASTLINE. PATCHY FROST IS EXPECTED ACROSS INTERIOR EASTERN UPPER AND NORTHERN LOWER MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 4:16 AM EDT | Beach Hazards Statement | APX | Alcona, Alpena, Cheboygan, Iosco, Presque Isle | 20 hr |
Nearby
Frost Advisories in Michigan, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.